Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 02:09:37 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636562
  • Total Topics: 48313
  • Online Today: 185
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 169
Total: 174

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sustiva and Hair Colour  (Read 2931 times)

0 Members and 1 Guest are viewing this topic.

Offline Londonguy

  • Member
  • Posts: 104
Sustiva and Hair Colour
« on: July 10, 2009, 10:37:24 AM »
Has anyone else experienced a change of hair colour while on Sustiva?  I've been on it twice, once a couple of years ago with Kivexa, and currently as part of Atripla.  Both times I've been on it my hair has definitely changed colour and I know I'm not imagining it because my mum has commented on it.  Normally my hair is a reddy brown colour but on sustiva all the red disappears and the brown becomes very very dark.  Oddly my facial hair is still ginger.  The first time I switched off Sustiva my hair went back to its normal colour.

Strange!  It doesn't seem to be a particularly common side effect.

Offline positivmat

  • Member
  • Posts: 222
Re: Sustiva and Hair Colour
« Reply #1 on: July 10, 2009, 11:38:59 AM »
I thought this was the virus. My hair has definitely changed color, texture and direction. The part on the top that always went down, now does a flip back for a sort of 50's doo wop look and my blonde hair is slightly darker. I have also been taking biotin since my ARS.

Offline clsoca

  • Member
  • Posts: 164
Re: Sustiva and Hair Colour
« Reply #2 on: July 10, 2009, 06:21:10 PM »
I also experienced some hair color and growth issues while taking atripla. My ID Doc advised me in an email that  Sustiva decreases something he wrote called the 3A4 enzyme. This enzyme has alot to do with hair including growth. He did say do not take propecia if atipla has caused hair issues. He said propecia and atripla utilize this enzyme. Both of these medications if used together decreases the potency of both drugs he wrote.   
10/07 Infected
11/07 Seroconversion
07/08 Tested Poz
07/08 VL 487  CD4 658  (No Meds)
10/08 VL 286  CD4 724  (No Meds)
01/24/09 VL 30,100   CD4 329 CD4 30% (No Meds)
02/06/09 VL 44,000   CD4 367 CD4 36%  Blood Work @ UCLA (No Meds)
02/06/09 VL 44,000   CD4 317 CD4 35% Blood Work @ USC (No Meds)
02/12/09 VL 52,000   CD4 297 CD4 29%
02/12/09  Started Atripla
04/01/09 VL 60  CD4 667   CD4 48%
06-05-09  VL UD CD4 427   CD4 39%

Offline AboutToStart

  • Member
  • Posts: 134
Re: Sustiva and Hair Colour
« Reply #3 on: July 10, 2009, 08:43:37 PM »
He did say do not take propecia if atipla has caused hair issues. He said propecia and atripla utilize this enzyme. Both of these medications if used together decreases the potency of both drugs he wrote.  

clsoca - can you elaborate on the instances in which propecia should be stopped?? It's the first time I hear about it conflicting with atripla.. it don't say nothin on either pill's warning charts...

Offline clsoca

  • Member
  • Posts: 164
Re: Sustiva and Hair Colour
« Reply #4 on: July 10, 2009, 09:51:29 PM »
Propecia and atripla uses the same enzyme (what ever the heck this means). I will try to find my docs email and cut and paste and post it here. Evidentally there is a moderate drug contradiction. 

I just found this a few minutes ago @  http://www.aidsmeds.com/cmm/index.php?action=interaction

Moderate Drug-Drug Interaction: Propecia (finasteride) and Atripla (efavirenz/emtricitabine/tenofovir)

MONITOR: Coadministration with efavirenz may decrease the plasma concentrations of drugs that are substrates of the CYP450 3A4 isoenzyme. The mechanism is accelerated clearance due to induction of CYP450 3A4 activity by efavirenz. MANAGEMENT: Caution is advised if efavirenz must be used concomitantly with medications that undergo metabolism by CYP450 3A4, particularly those with a narrow therapeutic range. Dosage adjustments as well as clinical and laboratory monitoring may be appropriate for some drugs whenever efavirenz is added to or withdrawn from therapy.

10/07 Infected
11/07 Seroconversion
07/08 Tested Poz
07/08 VL 487  CD4 658  (No Meds)
10/08 VL 286  CD4 724  (No Meds)
01/24/09 VL 30,100   CD4 329 CD4 30% (No Meds)
02/06/09 VL 44,000   CD4 367 CD4 36%  Blood Work @ UCLA (No Meds)
02/06/09 VL 44,000   CD4 317 CD4 35% Blood Work @ USC (No Meds)
02/12/09 VL 52,000   CD4 297 CD4 29%
02/12/09  Started Atripla
04/01/09 VL 60  CD4 667   CD4 48%
06-05-09  VL UD CD4 427   CD4 39%

Offline Imnew2this

  • Member
  • Posts: 36
  • I'm stronger because of it
Re: Sustiva and Hair Colour
« Reply #5 on: July 12, 2009, 11:38:03 PM »
I also experienced hair changes after starting Sustiva.  It has gotten significantly darker, from light brown to very dark brown.  Many have commented on it, so it is noticeable.  I have also developed a slight "cowlick" that I did not have previously. 

Offline AboutToStart

  • Member
  • Posts: 134
Re: Sustiva and Hair Colour
« Reply #6 on: July 13, 2009, 11:17:46 PM »
So I wonder if folks with grayish hair can expect improvement on their "grayness"???

Anyways.. I talked to my Dr today about the potential interaction between propecia and atripla and was told that "the sustiva will only very minimally speed up the metabolism of the propecia so no change/stopping of propecia is needed"..  Just wanted ya'll to know..

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.